Hail, Washington
- When
- July 26, 3:20 PM MST to 3:25 PM MST
- Where
- Washington County, Weiser
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.250, -116.967
Near Weiser High School.
A massive outbreak of thunderstorms developed ahead of a very moist upper level trough that moved across Eastern Oregon and Southwest Idaho during the afternoon and evening. This system produced very heavy rain with several areas of Flash Flooding, large hail and strong winds in the Boise Forecast Office County Warning area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A massive outbreak of thunderstorms developed ahead of a very moist upper level trough that moved across Eastern Oregon and Southwest Idaho during the afternoon and evening. This system produced very heavy rain with several areas of Flash Flooding, large hail and strong winds in the Boise Forecast Office County Warning area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 26, 3:16 PM MST, 4 minutes earlier.
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BOISE IDAHO 330 PM MDT SAT JUL 26 2003 ...FLASH FLOOD WATCH UNTIL 4 AM MOST OF SW IDAHO... UPPER DISTURBANCE OVER NE OREGON AND IDAHO WITH SPEED MAX RIGHT FROM WINNEMUCCA NV TO BOISE TOWARDS DILLON MT THIS AFTERNOON ARE OVER RIDING A PLUME OF VERY MOIST /PW OVER 1 INCH AND DEW PTS 55-65F/ AIR FLOWING N SOUTHWEST IDAHO. ISOLATED SEVERE THUNDERSTORMS EXPECTED TONIGHT IN ERN OREGON AND SW IDAHO. MOISTURE CONTINUES UNDER THE RIDGE WITH TS ACROSS CO AZ NV SO AS THE RIDGE GRADUALLY NW THERE WILL STILL BE MOISTURE AVAILABLE FOR AFTERNOON TS...THOUGH SOME INCREASED CAPPING FOR WARMING ALOFT COULD ACT TO INHIBIT OR DELAY AFTERNOON AND EVENING TS MAINLY MON/TUE. PATTERN CONTINUES THROUGH NEXT WEEKEND. GFS SEEMS TO BE LOOSING MOISTURE UNDER THE RIDGE WHICH IS SUSPECT SO POPS LITTLE HIGHER THAN GFS WOULD INDICATE. BUSY WITH WARNING AS FLASH FLOOD WATCH SO A SHORT AFD. .BOI...FLASH FLOOD WATCH UNTIL 4 AM FOR MOUNTAINS AND HIGHLANDS. = VM
IDZ011>016-028>030-ORZ061>064-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Near Weiser High School.
Reported from Swan Falls dam Idaho Power.
Swan Falls Dam...Gust to were also observed 14SE of Boise.
A gust of 54 knots was also reported from this site.
Wind gusts to 44 knots taking shingles off buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334598, 5334599, 5334600, 5334601, 5334602.